I recently developed anxiety and was prescribed Prozac (generic) and Klonopin (generic). The Klonopin has been given until the Prozac starts to work. I have taken this twice in 2 weeks and like eveyone on here do not like being on medication.
Does anyone have experience with anxiety in the short term. Is this something that with treatment will subside over a few months and allow me to stop the medication? Also how long have people felt that Prozac takes to really be effective.
Finally when I have these attacks it seems to invole loss of appetite, numbness or weakness always on the right side and at times a ringing in the ear....
Any insight would be great and hopefully let me be less anxious...
The BIG question, which you have so perfectly phrased, is this:
"Is this something that with treatment will subside over a few months and allow me to stop the medication? "
And the BIG answer, which I shall clumsily dispense, is this:
Anxiety and panic are not like conditions such as chicken pox, poison ivy or the common cold that just sort of settle in for awhile and then pack their bags and leave, UINLESS the cause is some external stimulous such as fear of elevators, planes, in-laws and what have you.
For many, there are underlying emotional and psychological issues or challenges which have long gone unresolved and which now for whatever reason are demanding attention. And so, while the meds can help the victim deal with the symptoms, it usually takes therapy to put a stop to (or seriously diminish) the problem. Would that we could just take a pill for 14 days and poof! It's gone!
How do you know if you are short or long term? Well, the short term is usually connected wiht a known event or situation that makes you anxious. Get through the event, and the anxiety goes with it (of course, whenever that or a similar event occurs AGAIN, it might come back. Maybe).
And the long term deal usually is indicvated when you can't really figure out WHY you feel as you do. In actual fact, there IS something in the here and now that connects with something "back then," but you can't always see what it is -that's where therapy comes in.
So, pose your questioj to a therapist and see what happens.
I think I have always had anxiety and over the most simple things... Leaving the kids for a wedding out of state, flying, etc.
However this past Feb I was hospitalized with what was thought initially to be a stroke, but then diagnosed as a complex migrane (migraine). I am now having thoughts that this could have been a massive panic attack, but am awaiting a consult with a neurologist.
This episode has caused the anxiety I am dealing with now and hope the medication will numb this while I work with my Therapist to figure it all out.
I am hoping short term, but am willing to do what ever it takes to lead a normal life. I am wondering if you or anyone here think yoga is helpful....
How long did it take for the Prozac to kick in? How often do you need the xanax? I am still in the beginning stages of this whole thing so am a bit concerned that I am not feeling better on the Prozac alone, the perscription is only 10mg and they are thinking of upping it.
It took several weeks for the prozac to kick in - by the way I am on the max dosage
(80mg) - I only take the xanax if I am going through a med change and having a
hard time but when I need it, it really helps. I have used it for up to 3 months before
and quit cold turkey without any problems. I hope you feel better soon,
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.